Alert archive / Mississippi / Tornado Warnings in 2018
Tornado Warning 56, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Sep 5, 2018, 2:44 PM CDT for Clay County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2018, 2:44 PM CDT (19:44 UTC)
- Expired
- Sep 5, 2018, 3:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 47 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022
WFUS54 KJAN 051944
TORJAN
MSC025-052030-
/O.NEW.KJAN.TO.W.0056.180905T1944Z-180905T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
244 PM CDT WED SEP 5 2018
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northwestern Clay County in northeastern Mississippi...
* Until 330 PM CDT.
* At 244 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pala Alto, or near West Point, moving northwest at
20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Griffith around 250 PM CDT.
Pala Alto around 255 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3368 8872 3368 8869 3363 8883 3376 8893
3381 8893 3381 8872
TIME...MOT...LOC 1944Z 155DEG 18KT 3364 8874
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TW3 follow-up statements
667
WWUS54 KJAN 051957
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
257 PM CDT WED SEP 5 2018
MSC025-052030-
/O.CON.KJAN.TO.W.0056.000000T0000Z-180905T2030Z/
Clay MS-
257 PM CDT WED SEP 5 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
NORTHWESTERN CLAY COUNTY...
At 257 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Pala Alto, or 9 miles northwest of West Point,
moving northwest at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Clay County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3368 8872 3368 8869 3363 8883 3376 8893
3381 8893 3381 8872
TIME...MOT...LOC 1957Z 155DEG 18KT 3370 8877
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
EC401
WWUS54 KJAN 052006
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
306 PM CDT WED SEP 5 2018
MSC025-052030-
/O.CON.KJAN.TO.W.0056.000000T0000Z-180905T2030Z/
Clay MS-
306 PM CDT WED SEP 5 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
NORTHWESTERN CLAY COUNTY...
At 305 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pala Alto, or 9 miles east of Montpelier, moving
northwest at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Clay County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3372 8872 3370 8888 3376 8893 3381 8893
3381 8872
TIME...MOT...LOC 2005Z 155DEG 18KT 3374 8879
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
EC442
WWUS54 KJAN 052030
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
330 PM CDT WED SEP 5 2018
MSC025-052039-
/O.EXP.KJAN.TO.W.0056.000000T0000Z-180905T2030Z/
Clay MS-
330 PM CDT WED SEP 5 2018
...THE TORNADO WARNING FOR NORTHWESTERN CLAY COUNTY WILL EXPIRE AT
330 PM CDT...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning will be allowed to expire.
LAT...LON 3372 8872 3370 8888 3376 8893 3381 8893
3381 8872
TIME...MOT...LOC 2029Z 155DEG 18KT 3385 8885
$$
ECWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 5, 1:39 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 5, 1:39 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
139 PM CDT Wed Sep 5 2018
...GORDON CONTINUES WEAKENING AND TRACKING NORTHWEST ACROSS CENTRAL
MISSISSIPPI...
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion:
Low MVFR to IFR flight categories will linger through most of the
day due to Tropical Depression Gordon slowly drifting across the
region. Expect near IFR conditions to linger throughout the
afternoon with only brief increase to near MVFR conditions in
eastern TAF sites near GTR, MEI & PIB/HBG but that may be late in
the afternoon. Some showers & storms/VCTS are possible throughout
the afternoon but overall mostly rain showers with brief gusty
winds the afternoon. Any stronger shower or brief storm could
bring gusts up to or briefly higher than 30kts. Winds will remain
more east-northeast around 15-20kts or briefly higher in
northwestern TAF sites while more southeast in northeastern TAF
sites today. Elsewhere winds will remain more south-southeasterly
through the TAF period. Especially in northern sites, winds will
gradually turn more south-southeasterly into the evening & lighten
up somewhat. Expect the rain showers to lessen as we move into
the overnight hours, except up at northwestern TAF sites near the
center of the remnants of Gordon (i.e. GLH & GWO). Otherwise,
expect MVFR visibilities & IFR to possibly LIFR ceilings, due to
lowering stratus, to build in around 06/07-09Z. These low flight
categories will linger through mid-morning around 06/16Z. Some
more showers & scattered storms/VCTS can be expected again
tomorrow. /DC/
&&
.DISCUSSION...
Rest of today:
The center of circulation of Tropical Depression Gordon went
directly across the heart of the region, crossing right nearby
the Jackson metro & I-20 corridor early this morning. Overall
Gordon has rapidly weakened to a tropical depression with maximum
winds only around 30mph. Maximum winds have only gusted at most to
around 35mph this morning to maybe slightly higher in the Pine
Belt before gradually weakening. Due to the strong mid-level
ridge axis over the mid-Atlantic extending westward through the
mid-South & lower Mississippi Valley, the forward speed of Gordon
is quickly slowing. Expect a continued gradual weakening of the
winds into the afternoon but some maximum gusts upward of 25-30mph
aren't out of question. Due to the lower winds, removed the
"Limited" wind threat from the HWO & graphics. With some heavy
rainfall, couldn't rule out a couple of downed trees but overall
that threat is diminishing with time.
Main threats today continue to be the heavy rain & brief tornado
potential into the afternoon. 12Z morning sounding analyzed right
in the core of Gordon sampled ~2.4 inches of precipitable water,
which is a daily record. There has been a good core of dry slot
that has wrapped around the center of circulation & up into the
Golden Triangle & even up into the Highway 82 corridor. Due to the
slightly eastward track, rapid weakening & dry slot, overall
rainfall totals have been lower & mostly confined to the
convergent 850 & 925mb 340-345mb Theta E axis right along the
Mississippi & Alabama border, where much higher totals were likely
observed. Some areas in our Highway 45 to I-59 corridors have
likely received around 1-2 inches or so, especially along the
MS/AL state line. Due to the dry slot, this has overall limited
the westward scope of the band moving into the Golden Triangle.
Due to less rainfall potential up there, based on CAM & HREF prob.
matched mean guidance, only expanded the "Limited" threat for
flooding in the HWO/graphics into that area. The area in the Pine
Belt didn't receive as much rainfall & most HREF/CAM guidance
isn't really bullish on much redevelopment so the "Elevated" in
the HWO/graphics was removed & the Flash Flood Watch was
cancelled for that area. Elsewhere from around Jones up to Kemper
Counties & further northwest, the rainfall potential remains
possible. Expect increased moisture transport & low-level Theta-E
convergence on the back side of Gordon to our east, per SPC
mesoanalysis, to move westward into the heart of the region. This
combined with such anomalous moisture will result in potential for
high amounts, 2-4 inches & locally higher amounts. For now,
totals in the HWO & graphic look good, just scaled back the
southwestern extent of the "Elevated" area northeast towards the
updated Flash Flood Watch, left a "Limited" in the southeast due
to some possible redevelopment but less confidence, & expanded the
"Limited" northeast into the Golden Triangle due to some
possibility of some redevelopment. Expect this rainfall & flooding
potential to slowly shift northwest into the ArkLaMiss Delta as
Gordon slowly drifts west-northwest.
In addition, the potential for brief spin-up tornadoes continues
today as increased dry slot & low-mid level shear & helicity (i.e.
20-25kts 0-2 & 0-3km bulk shear & 100-150+ 0-1 & 0-3km storm
relative helicity) bring a favorable environment for tropical
tornadoes. Also can't rule out some brief damaging winds gusts
with any stronger rain band. This will continue to be the case in
any feeder bands that redevelop in central, north-central &
eastern Mississippi into the afternoon & late evening. As a
result, kept the "Marginal" mention for brief tornadoes from the
SPC in the HWO & graphics, but expanded it west-southwest towards
I-20 & the Mississippi River. There could be some potential for
some in the Highway 45 corridor as well but most CAM/HREF members
show potential a little closer towards & north of the I-20
corridor. This will continue to be possible into late evening
before midnight (i.e. ~10pm). /DC/
Prior discussion below:
Today and Tonight...Gordon officially made landfall late last night
at 22:15 CDT about 30 miles east of Biloxi Mississippi, as a strong,
70 mph, tropical storm. Over the past few hours, the center of
Gordon has shown signs of tracking more northwest as it moves across
the Pine Belt region. However, the system will continue to bring
gusty winds, possibly on the order of 30-35 mph gusts, to portions
of the forecast area through the course of today and into tonight.
These gusty winds could down trees, limbs, with some power outages
possible across the area as these could fall onto powerlines. That
said, due to the rapid weakening of Gordon at landfall, in addition
to Gordon's center at landfall being well east of the Pine Belt, the
"Tropical Storm Warning" has been cancelled for Marion, Lamar, and
Forrest counties as sustained winds haven't met, and won't,
meet criteria.
The potential for heavy rain leading to some flash flooding will
persist across a good portion of the forecast area through the
period. This potential won't just be confined to near the storm's
center. North to south oriented bands of convection are expected to
develop during the late morning and afternoon hours south of the
storm's center, as heating and instability increase. These bands
are expected to train across areas while producing moderate to heavy
downpours. These totals will add up pretty quick given the soupy
airmass residing in Gordon's wake, thus resulting in some localized
flash flooding. Overall, rainfall totals in the three to six inch
range will be possible through at least early Thursday morning.
Another hazard that will be possible through the course of the
period, will be the potential for brief spin-up isolated tornadoes.
This will especially be the case in the aforementioned feeder bands.
With wind shear in abundance across the region, coupled with some
drier air aloft being wrapped into the storm, the development of
convection that'll be capable of producing isolated tornadoes. As a
result, a "Marginal Risk" for such activity exists across mainly
central and eastern portions of the CWA from this morning through
mid-evening. While much of the wind and isolated tornado threat
currently looks to wane during the evening, the potential for
localized flash flooding will remain over mainly the Delta region
overnight into Thursday morning as Gordon weakens further. /19/
Thursday and Friday...The remnants of Gordon will continue to
lift slowly northwestward across Arkansas Thursday and Friday,
with a lingering low level convergence axis and plume of tropical
moisture trailing across our region on Thursday, then gradually
shifting westward into Friday. This will keep higher rain chances
around, especially from areas along and west of the MS River. Much
of the activity will be diurnally driven, so a lull is expected
during the overnight periods.
Some guidance suggests banding and potentially training heavy
rainfall will linger over SE Arkansas/upper Delta into the early
part of the day Thursday, so we opted to extend the duration of the
existing Flash Flood Watch for the far NW part of the area through
Thursday morning.
Saturday: The remnants of Gordon will be picked up by a shortwave
trough advancing eastward across the Mid Mississippi Valley and will
merge with an associated cold front extending from the Ohio Valley
into the Plains. Meanwhile, mid/upper ridging will temporarily build
over our area accompanied by a temporary decrease in deep layer
moisture especially for areas southeast of the Delta. Though we will
maintain isolated to scattered POPs mainly in the northwest,
convection should be more limited across most of the remainder of
the area.
Sunday through Tuesday: As the aforementioned trough continues
across the Midwest, it will push the cold front into the Mid South.
However, as upper flow becomes southwesterly, the front will stall
near or just northwest of the forecast area late this weekend into
early next week. Moisture will surge ahead of the front, increasing
rain chances throughout this time frame. Though rain coverage will
generally be coincident with the increase in daytime instability
each day, forcing associated with the front will keep rain chances
greater than climo during the overnight periods as well. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 87 71 90 / 81 63 67 26
Meridian 72 88 71 91 / 76 42 60 19
Vicksburg 73 87 72 91 / 63 60 70 46
Hattiesburg 72 87 71 89 / 56 38 65 22
Natchez 72 87 72 89 / 43 48 67 47
Greenville 72 84 72 88 / 81 76 80 48
Greenwood 72 86 72 90 / 89 74 68 30
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 10 PM CDT this evening for MSZ032-037-
038-043>052-055>058-065-066.
Flash Flood Watch through Thursday morning for MSZ019-025>028-
035-036-040>042.
Flash Flood Watch through Thursday afternoon for MSZ018-034.
LA...Flash Flood Watch until 10 PM CDT this evening for LAZ016.
Flash Flood Watch through Thursday morning for LAZ007>009.
AR...Flash Flood Watch through Thursday afternoon for ARZ074-075.
&&
DCHazardous weather outlook, Sep 5, 10:34 AM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 1034 AM CDT Wed Sep 5 2018 ARZ074-075-LAZ009-MSZ047-048-061545- Ashley-Chicot-East Carroll-Warren-Hinds- 1034 AM CDT Wed Sep 5 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and west central Mississippi. .DAY ONE...The rest of Today and Tonight FLOODING THREAT...Elevated TIMING...Rest of today through tonight Rainfall through tonight associated with Gordon is expected to result in flash flooding, particularly late today into tonight in portions of the Arklamiss Delta where rainfall amounts could exceed 6 inches in spots. Elsewhere, anticipate rainfall amounts to range from 2 to 4 inches with locally higher amounts not out of the question. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Locally heavy rainfall will continue to pose a risk for flooding into Thursday, mainly across the Arklamiss Delta, where additional rainfall amounts of a few inches are possible during the daylight hours. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ018-019-025>028-034>037-040>044-049-061545- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington- Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-Madison MS-Leake- Rankin- 1034 AM CDT Wed Sep 5 2018 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Rest of today through tonight FLOODING THREAT...Elevated TIMING...Rest of today through tonight Rainfall through tonight associated with Gordon is expected to result in flash flooding, particularly late today into tonight in portions of the Arklamiss Delta where rainfall amounts could exceed 6 inches in spots. Elsewhere, anticipate rainfall amounts to range from 2 to 4 inches with locally higher amounts not out of the question. (https://www.weather.gov/images/jan/graphicast/1.png) As Gordon moves across the region, brief tornadoes and damaging wind gusts in rain bands are possible through this afternoon into late evening across central to north-central and eastern Mississippi. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Locally heavy rainfall will continue to pose a risk for flooding into Thursday, mainly across the Arklamiss Delta, where additional rainfall amounts of a few inches are possible during the daylight hours. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. MSZ032-038-045-050-051-056-057-061545- Choctaw-Winston-Neshoba-Scott-Newton-Smith-Jasper- 1034 AM CDT Wed Sep 5 2018 This hazardous weather outlook is for portions of central Mississippi, and east central Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Rest of today through tonight FLOODING THREAT...Elevated TIMING...Mainly today Rainfall through tonight associated with Gordon is expected to result in flash flooding. Anticipate rainfall amounts to range from 2 to 4 inches with locally higher amounts not out of the question. (https://www.weather.gov/images/jan/graphicast/1.png) As Gordon moves across the region, brief tornadoes and damaging wind gusts in rain bands are possible through this afternoon into late evening across central to north-central and eastern Mississippi. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. MSZ029>031-033-039-046-052-058-061545- Webster-Clay-Lowndes-Oktibbeha-Noxubee-Kemper-Lauderdale-Clarke- 1034 AM CDT Wed Sep 5 2018 This hazardous weather outlook is for portions of east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Rest of today through tonight FLOODING THREAT...Limited TIMING...Rest of today through tonight Rainfall through tonight associated with Gordon could result in localized flash flooding. Anticipate rainfall amounts to range from 1 to 3 inches with locally higher amounts not out of the question. (https://www.weather.gov/images/jan/graphicast/1.png) As Gordon moves across the region, brief tornadoes and damaging wind gusts in rain bands are possible through this evening across central and eastern Mississippi. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. LAZ007-008-016-MSZ053>055-063>066-072>074-061545- Morehouse-West Carroll-Madison LA-Claiborne-Copiah-Simpson- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 1034 AM CDT Wed Sep 5 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...The rest of Today and Tonight FLOODING THREAT...Limited TIMING...Rest of today through tonight Rainfall through tonight associated with Gordon could result in localized flash flooding. Anticipate rainfall amounts to range from 1 to 3 inches with locally higher amounts not out of the question. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Locally heavy rainfall will continue to pose a risk for flooding into Thursday, mainly across the Arklamiss Delta, where additional rainfall amounts of a few inches are possible during the daylight hours. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. LAZ015-023>026-MSZ059>062-061545- Richland-Franklin LA-Catahoula-Tensas-Concordia-Jefferson-Adams- Franklin MS-Lincoln- 1034 AM CDT Wed Sep 5 2018 This hazardous weather outlook is for portions of northeast Louisiana, south central Mississippi, and southwest Mississippi. .DAY ONE...The rest of Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 23 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Sep 5, 9:18 AM CDT, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
918 AM CDT WED SEP 5 2018
MSZ039-051500-
Noxubee MS-
918 AM CDT WED SEP 5 2018
...GUSTY WINDS ASSOCIATED WITH A RAIN BAND WILL AFFECT EASTERN
NOXUBEE COUNTY UNTIL 1000 AM CDT...
At 915 AM CDT, Meteorologists were tracking a rain band with gusty
winds over Panola, or 12 miles southwest of Aliceville, moving
northwest at 30 mph.
Wind gusts up to 40 mph will be possible with this rain band.
These winds will be near... Prairie Point around 940 AM CDT.
Bigbee Valley around 950 AM CDT.
Deerbrook around 955 AM CDT.
Brooksville around 1000 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring, and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3293 8835 3293 8837 3324 8864 3329 8865
3329 8831 3328 8830
TIME...MOT...LOC 1415Z 149DEG 28KT 3298 8828
TWLocal storm report, Sep 5, 11:11 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1111 AM CDT WED SEP 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM NON-TSTM WND DMG ACKERMAN 33.31N 89.17W
09/05/2018 CHOCTAW MS TRAINED SPOTTER
TREE DOWN ON A HOME IN ACKERMAN.
&&
TWLocal storm report, Sep 5, 11:31 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1131 AM CDT WED SEP 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM NON-TSTM WND GST 4 ESE RIDGELAND 32.40N 90.06W
09/05/2018 M47 MPH RANKIN MS TRAINED SPOTTER
MEASURED BY A WEATHER STATION ON THE ROOF OF
THE ROSS BARNETT RESERVOIR SPILLWAY CONTROL
STRUCTURE.
&&
TWSpecial weather statement, Sep 5, 2:07 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Jackson MS
207 PM CDT WED SEP 5 2018
MSZ030-031-033-051945-
Lowndes MS-Oktibbeha MS-Clay MS-
207 PM CDT WED SEP 5 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OKTIBBEHA...WEST
CENTRAL LOWNDES AND CENTRAL CLAY COUNTIES UNTIL 245 PM CDT...
At 207 PM CDT, Meteorologists were tracking a strong thunderstorm
near Bent Oak, or 11 miles east of Starkville, moving northwest at 30
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Tibbee around 220 PM CDT.
Muldrow around 225 PM CDT.
West Point around 235 PM CDT.
Griffith around 240 PM CDT.
Pala Alto around 245 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3344 8869 3367 8893 3376 8872 3368 8872
3368 8861 3351 8853
TIME...MOT...LOC 1907Z 154DEG 27KT 3344 8863
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:12 PM CDT | Special Weather Statement | JAN | Scott | 48 min |
| Sep 4, 7:57 PM CDT | Special Weather Statement | JAN | Jones, Lamar | 63 min |
| Sep 4, 8:29 PM CDT | Special Weather Statement | JAN | Clarke, Jasper | 61 min |
| Sep 5, 9:18 AM CDT | Special Weather Statement | JAN | Noxubee | 42 min |
| Sep 5, 1:51 PM CDT | Tornado Warning | JAN | Lowndes | 24 min |
| Sep 5, 2:07 PM CDT | Special Weather Statement | JAN | Clay | 38 min |
| Sep 5, 2:23 PM CDT | Tornado Warning | JAN | Clay, Oktibbeha | 37 min |
| Sep 5, 3:48 PM CDT | Tornado Warning | JAN | Carroll, Montgomery | 31 min |
Nearby
Tornado Warnings in Mississippi, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.